Plane irrotational flow against a porous plate

Howells I.D. and Waechter R.T. (1995) Plane irrotational flow against a porous plate. Quarterly Journal of Mechanics and Applied Mathematics, 48 1: 135-156. doi:10.1093/qjmam/48.1.135

Author Howells I.D.
Waechter R.T.
Title Plane irrotational flow against a porous plate
Journal name Quarterly Journal of Mechanics and Applied Mathematics   Check publisher's open access policy
ISSN 0033-5614
Publication date 1995-02-01
Sub-type Article (original research)
DOI 10.1093/qjmam/48.1.135
Open Access Status Not yet assessed
Volume 48
Issue 1
Start page 135
End page 156
Total pages 22
Language eng
Subject 3104 Condensed Matter Physics
2211 Mechanics of Materials
2210 Mechanical Engineering
2604 Applied Mathematics
Abstract The standard hodograph approach to irrotational flow with a free surface, past a solid obstacle, was extended by Cumberbatch (Q. Jl Mech. appt. Math. 35 (1982)) to the case of a porous plate, or mesh. He introduced a sink distribution at the mesh, satisfying an integral equation of the second airfoil type. Explicit solutions can then be given by quadratures. The present paper shows how the solution to the above case, and also to the case of jet flow against a mesh, can be expressed much more simply, and even in closed form for suitable values of one parameter. Motivation comes from the attempt to model the motion of spray droplets being blown over a row of vines or trees.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import - Archived
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 2 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 2 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 04 Jul 2017, 00:05:13 EST by System User